Alert archive / Georgia / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jun 7, 2021, 6:09 PM EDT for Burke County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 7, 2021, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WGUS82 KCAE 072209
FLSCAE
Flood Advisory
National Weather Service Columbia SC
609 PM EDT Mon Jun 7 2021
GAC033-080015-
/O.NEW.KCAE.FA.Y.0013.210607T2209Z-210608T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burke GA-
609 PM EDT Mon Jun 7 2021
The National Weather Service in Columbia has issued a
* Flood Advisory for...
West Central Burke County in east central Georgia...
* Until 815 PM EDT.
* At 609 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
Some locations that will experience flooding include...
Gough, Vidette, Rosier and Magruder.
Additional rainfall of 1 to 2 inches is expected over the area. This
additional rain will result in minor flooding.
LAT...LON 3310 8228 3311 8209 3294 8208 3290 8228
3292 8228 3294 8227 3296 8228 3300 8228
3301 8228 3302 8228
$$
MGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 7, 2:22 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 2:22 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Columbia SC 222 PM EDT Mon Jun 7 2021 .SYNOPSIS... A warm and moist air mass will reside over the region early this week, with scattered to numerous afternoon and evening convection expected. Rain chances will be a little lower mid week as the upper ridge strengthens and deeper moisture shifts to the north. Troughing will develop over the region late this week supporting higher PoPs once again. Temperatures will be near to above normal. && .NEAR TERM /THROUGH TONIGHT/... A warm and very moist air mass typical of mid to late summer is in place. The pattern features an upper ridge along the coast with an upper trough over the central MS Valley. Deep southerly flow across the region with PWAT values around 2 inches, which is about 150 percent of normal. There is also a short wave over GA that will slowly cross the area through tonight. The airmass is moderately unstable with lifted indices -5C to -6C and sfc based CAPE around 3000 J/kg. This should support widespread showers and thunderstorms this afternoon into early tonight. High resolution models indicate scattered to numerous showers and thunderstorms this afternoon, diminishing around midnight. Will continue to carry likely pops and linger pops through the late evening hours as the shortwave energy should help convection persist past sunset. Wind shear is weak and the primary storm mode will be multicell clusters with generally a low severe threat. Heavy rain will be the main threat given such high PWAT values and relatively slow storm motion. Despite cloud cover, high temperatures will be in the in the 80s to low 90s. Lows overnight will be mild in the upper 60s to low 70s. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Models continue to remain in rather good agreement with the overall pattern through Thursday night. Tuesday should start off with a few showers moving through the area during the morning hours as a weak shortwave moves through on the back of the upper ridge axis. Most of this activity should be mostly in the form of showers, then if any lingering activity lasts into the afternoon we could see some thunderstorms develop. Biggest issue remains the very high moisture content of the atmosphere, and this will lead to periods of heavy rainfall, even in the showers. The activity should be diminished by Tuesday evening, with a few isolated showers still hanging on. Highs on Tuesday remain slightly below normal, with readings in the lower to mid 80s. However the humidity will remain high through the day. Overnight lows for Tuesday night will be back down into the upper 60s. For Wednesday and Thursday, the upper ridge axis remains just east of the area, while the surface high is off the coast. Plenty of moisture will remain across the region, so little change from the usual Summertime pattern of afternoon and evening showers and thunderstorms each day. This activity will focus along the previous days localized convection boundaries, and along the inland moving sea-breeze. Highs will be in the upper 80s to low 90s with lows int he upper 60s to low 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... By Friday, the global models show the upper low that has been generally stalled west of the region beginning to move over top of the ridge, helping to suppress the ridge further southward. The main trough axis should move in on Saturday, and it could push a weak front towards the area as it does. This pattern would enhance thunderstorm potential and provide a high chance of PoPs into the weekend. High temperatures won't change much however with highs expected to be in the upper 80s to mid 90s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Restrictions expected in numerous showers and thunderstorms this afternoon into tonight, then low clouds/fog during the early morning hours. Shortwave energy on the eastern periphery of an upper trough over the MS Valley will support widespread showers and thunderstorms this afternoon into tonight, likely impacting all terminals. Convection should diminish during the early morning hours with MVFR/IFR conditions developing in fog/stratus. The chance for scattered convection may linger overnight, though confidence is low that it will affect the terminals. HREF indicated convection coverage increasing again after 08/14z with primarily MVFR cigs. South winds 5 to 10 knots outside of thunderstorms will become light tonight. EXTENDED AVIATION OUTLOOK...Restrictions possible in early morning fog/stratus and in mainly diurnal afternoon convection through Friday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 7, 3:50 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 350 AM EDT Mon Jun 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-080800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 350 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. However, slow moving storms may pose a minor flooding threat due to heavy rainfall, especially in areas that received significant rain over the past couple of days. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 7, 5:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM LIGHTNING 2 ENE LAKE MURRAY OF RI 34.13N 81.24W
06/07/2021 RICHLAND SC FIRE DEPT/RESCUE
LIGHTNING STRIKE TO STRUCTURE.
&&
NSLocal storm report, Jun 7, 5:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
527 PM EDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD FOREST ACRES 34.03N 80.98W
06/07/2021 RICHLAND SC PUBLIC
MINOR STREET FLOODING ALONG ATASCADERO DR
NEAR EIGHTMILE BRANCH.
&&
NSSpecial weather statement, Jun 7, 5:36 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
536 PM EDT Mon Jun 7 2021
SCZ021-022-028-116-072200-
Fairfield SC-Southern Lancaster SC-Richland SC-Kershaw SC-
536 PM EDT Mon Jun 7 2021
...Strong Thunderstorms Will Impact Portions of eastern Fairfield...
Southern Lancaster...north central Richland and northwestern Kershaw
Counties Until 600 PM EDT....
At 535 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Lake Carolina, or 11 miles north of
Dentsville, moving north at 35 mph.
HAZARD...strong winds 45 to 55 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Winnsboro, Liberty Hill, Lake Carolina, Lake Wateree State Park,
Longtown, Blythewood, Ridgeway, Winnsboro Mills, Smallwood, Cedar
Creek Fire Station, Mitford and Lake Wateree near Highway 97.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This includes Interstate 77 between mile markers 24 and 49.
LAT...LON 3415 8082 3417 8107 3454 8110 3452 8076
TIME...MOT...LOC 2135Z 182DEG 30KT 3424 8096
NSLocal storm report, Jun 7, 5:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 4 NNE GLOVERVILLE 33.58N 81.79W
06/07/2021 AIKEN SC COCORAHS
STREET FLOODING AT CANAL STREET AND ASCAUGA
LAKE ROAD.
&&
MGLocal storm report, Jun 7, 5:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
550 PM EDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG WHITMIRE 34.50N 81.62W
06/07/2021 NEWBERRY SC PUBLIC
PHOTOS OF TREES DOWN NEAR CENTRAL AVE IN
WHITMIRE. TIME ESTIMATED ON RADAR.
&&
NSLocal storm report, Jun 7, 5:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD 1 N NORTH AUGUSTA 33.53N 81.96W
06/07/2021 AIKEN SC LAW ENFORCEMENT
ROADWAY FLOODING ON HEIL DRIVE REPORTED BY
SC HIGHWAY PATROL.
&&
MGThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:35 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
| Jun 7, 4:44 PM EDT | Areal Flood Advisory | CAE | Burke, Richmond | 61 min |
| Jun 7, 6:32 PM EDT | Areal Flood Advisory | CAE | Richmond | 118 min |
Nearby
Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.